Michigan, 2014Winter Weather in Michigan, December 22 to 23, 2014
December 22 to 23, 2014 · NWS MQT · 2 events in 2 counties and zones
A deepening low pressure moving from the Plains into the Central Great Lakes brought moderate snow to portions of Marquette and Delta counties from the evening of the 22nd into the evening of the 23rd.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening low pressure moving from the Plains into the Central Great Lakes brought moderate snow to portions of Marquette and Delta counties from the evening of the 22nd into the evening of the 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Dec 22, 7:39 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Dec 22, 7:39 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
739 PM EST MON DEC 22 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 400 PM EST MON DEC 22 2014
UPPER MICHIGAN IS IN A LULL BETWEEN WAVES OF PRECIPITATION AT THIS
TIME...WITH THE NEXT PRECIPITATION PRODUCER TIED TO THE SURFACE LOW
THAT CURRENTLY STRETCHES FROM EASTERN SOUTH DAKOTA TO OMAHA
NEBRASKA. SOUTHEASTERLY FLOW AHEAD OF THIS LOW CONTINUES TO PULL
WARMER AIR INTO THE UPPER GREAT LAKES AREA...WITH 3PM TEMPERATURES
IN THE MID 30S UNDER MOSTLY CLOUDY SKIES AND FOG OVER THE WESTERN
AND CENTRAL U.P. OVER THE EAST...DRY LOW LEVEL AIR FROM LOWER
MICHIGAN HAS NOSED INTO THAT AREA AND STARTED TO SCATTERED THE
CLOUDS OUT. THAT DRIER AIR WILL TRY TO WORK ITS WAY WEST INTO THE
CENTRAL CWA AND BREAK UP SOME OF THE LOW CLOUDS AND FOG FOR THIS
EVENING.
AS THIS LOW DRIFTS SOUTHEAST THIS EVENING...A COUPLE SHORTWAVES
ROUNDING THE BASE OF THE UPPER TROUGH OVER THE NORTHERN/CENTRAL
PLAINS WILL INTENSIFY THE SOUTHERN EXTENT OF THE LOW OVER SOUTHERN
IOWA AND NORTHERN MISSOURI AROUND 06Z TONIGHT AND THEN LIFT THE LOW
TO THE NORTHEAST AND INTO EAST CENTRAL WISCONSIN BY 00Z WEDNESDAY.
AS THIS OCCURS...A SURFACE TROUGH WILL LIFT NORTH INTO UPPER
MICHIGAN DURING THE DAY. THERE WILL BE A COUPLE WAVES OF
PRECIPITATION IN THE SHORT TERM PERIOD. THE FIRST ONE WILL ARRIVE
LATE THIS EVENING AND INTO THE OVERNIGHT HOURS OVER THE SOUTHERN
U.P. AS MID LEVEL WARM AIR ADVECTION PUSHES NORTH INTO THE AREA AND
WEAKENS. THE SECOND AND STRONGER WAVE OF WARM AIR ADVECTION WILL BE
TIED TO THE SURFACE-700MB TROUGH AND MOVES INTO THE REGION ON
TUESDAY. MODELS SEEM TO BE CONVERGING ON THE SOLUTION OF THE
HEAVIEST BAND OF PRECIPITATION MOVING NORTH THROUGH THE AREA FROM
MID MORNING THROUGH THE LATE AFTERNOON HOURS. WHILE MUCH OF THE CWA
WILL SEE OVER 0.33 INCH OF LIQUID EQUIVALENT...EXPECT THE HEAVIEST
QPF TO BE OVER THE SOUTHEAST THIRD OF THE CWA AND ALSO OVER THE
NORTH CENTRAL WHERE THERE WILL BE SOME ADDED TERRAIN ENHANCEMENT
WITH THE EAST-NORTHEAST WINDS. 09Z SREF PROBABILITIES SUPPORT THE
IDEA OF THE HEAVIEST PRECIPITATION FALLING OVER THE CENTRAL/EASTERN
CWA.
LOOKING AT MODEL SOUNDINGS FOR THAT TIME FRAME...IT APPEARS THAT
MUCH OF THIS PRECIPITATION WILL FALL AS SNOW...EXCEPT FOR SOME
LOCATIONS RIGHT ALONG LAKE MICHIGAN AND MORE SPECIFICALLY OVER
SOUTHERN MENOMINEE COUNTY. IN THOSE AREAS...THERE APPEARS THAT THERE
WILL BE A POCKET OF WARMER AIR AROUND 950-875MB THAT WILL WARM THE
LOW LEVEL TEMPS UP TO 3C AND ELIMINATE MOST IF NOT ALL SNOW
POTENTIAL. BUT AS YOU TRAVEL NORTH-NORTHEAST ALONG THE LAKE MICHIGAN
SHORELINE...THAT AMOUNT OF WARM AIR REALLY BEGINS TO
WEAKEN...ESPECIALLY AS THE MAIN AREA OF PRECIPITATION WRAPS UP. MANY
OF THOSE AREAS OVER THE SOUTH CENTRAL AND SOUTHEAST HAVE THEIR
WETBULB TEMPERATURES WITHIN THE VERTICAL PROFILE STRUGGLING TO RISE
ABOVE 0C...WHICH WOULD INDICATE AS THAT MODERATE PRECIPITATION
BEGINS TO FALL IT WOULD COOL TOWARDS THAT. THUS...WILL TREND THE
FORECAST TO MAINLY SNOW OVER THE REST OF THE SOUTHEAST AND EASTERN
PART OF THE CWA AS THAT HEAVIEST PRECIPITATION ROTATES NORTH THROUGH
THE AREA DURING THE DAY TOMORROW. BUT AS THE HEAVY SNOW SHIFTS
NORTH-NORTHWEST IN THE AFTERNOON...THE WARMER AIR WILL SPREAD INTO
THE SOUTHEAST U.P. ALONG/BEHIND THE INVERTED TROUGH WHILE A DRY
SLOT MOVES IN ALOFT. THINK THIS WARM AIR WILL ARRIVE AFTER THE
HEAVIEST PRECIPITATION (LIMIT POTENTIAL FOR THAT PRECIP TO CHANGE
TO RAIN)...BUT IT WILL TRANSITION ANY LINGERING PRECIPITATION TO A
LIGHT RAIN OR DRIZZLE AS ICE CRYSTALS ARE REMOVED FROM THE CLOUDS.
SINCE MOST OF THE FORCING AND CLOUD WILL BE BELOW THE DGZ...EXPECT
SNOW RATIOS TO BE AROUND THE 10 TO 1 RANGE FOR MUCH OF THE PERIOD
AND WILL FOLLOW THAT FOR THE FORECAST. WITH THAT PRECIPITATION TYPE
EXPECTATION AND LOCATION OF THE HEAVIEST QPF...HAVE SNOWFALL AMOUNTS
IN THE ADVISORY RANGE FOR MUCH OF THE CWA. THINK SOME OF THE AREAS
OUT WEST (AND ALSO WHERE IT MIXES WITH RAIN) WILL BE ON THE LOW END
OF OUR ADVISORY CRITERIA (3IN PER 12HRS)...BUT OTHERWISE HAVE
SNOWFALL AMOUNTS OF 3 TO 5 INCHES IN MOST LOCATIONS FOR LATE
TONIGHT THROUGH TUESDAY. WITH RATES AROUND ONE INCH AN HOUR OVER THE
CENTRAL/EASTERN CWA (DURING THE LATE MORNING THROUGH MID AFTERNOON
TIME PERIOD) THINK THE ACCUMULATION WILL BE FAST ENOUGH TO MAKE FOR
HAZARDOUS TRAVEL IN THOSE AREAS DURING THE EARLY EVENING COMMUTE.
WINTER WEATHER ADVISORY HAS ALREADY BEEN ISSUED FOR OVERNIGHT
TONIGHT THROUGH TUESDAY...WITH A FOCUS ON THE SNOW FOR TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 511 PM EST MON DEC 22 2014
HIGHS WILL REMAIN IN THE 30S THROUGH THE DAY FRIDAY...WITH PLENTY OF
GOING ON PRECIP WISE THIS PERIOD. SLUSHY TO WET ROADWAYS WILL GREET
HOLIDAY TRAVELERS THROUGH FRIDAY...UNLESS A QUICK BURST OF SNOW
OCCURS.
INITIALLY HAVE THE EXITING SFC LOW SHIFTING FROM WI AT 00Z
WEDNESDAY...SHIFTING ACROSS LAKE MI OVERNIGHT INTO
WEDNESDAY...BECOMING A PART OF THE NEXT LOW NEARING FROM THE TN
VALLEY WEDNESDAY MORNING. DRIZZLE/FREEZING DRIZZLE WILL LINGER
THROUGH WEDNESDAY OVER THE E THIRD OF THE CWA...BEFORE CHANGING TO
SNOW LATE IN THE DAY.
ALTHOUGH THERE ARE STILL SOME DISCREPANCIES IN EVEN THE WEDNESDAY
NIGHT FCST...I DID TAKE OUT THE MENTION OF THE LOW PUSHING NORTHWARD
OVER E LOWER MI AND LAKE HURON LATE WEDNESDAY INTO WEDNESDAY EVENING
FOR THE EAST HALF OF UPPER MICHIGAN IN THE HWO. THE 22/00Z ECMWF IS
STRONGER/MORE WRAPPED UP...AND AS A RESULT KEEPS WRAP AROUND PRECIP
WEDNESDAY NIGHT INTO THURSDAY OVER OR JUST E OF THE CWA. THE 22/12Z
RUN WAS SLOWER...AND STILL KEPT MUCH OF THE PRECIP AROUND LUCE
COUNTY AND E. THE 18Z GFS WENT BACK TO A SLIGHTLY MORE W IDEA WITH
THE PRECIP. STILL LOOKS LIKE THE COUNTIES ALONG LAKE MI...AND LUCE
COUNTY WILL BE THE MAIN IMPACTS...WITH SOME LAKE ENHANCEMENT OVER N
CENTRAL UPPER MI. IF THE 18Z GFS PANS OUT...MORE SIGNIFICANT CHANGES
BACK TO OUR PREVIOUS FCST/HWO DISCUSSION WILL BE NEEDED. THE 12Z
RUNS HOWEVER WERE MORE CONSISTENT ON KEEPING THE WIDESPREAD PRECIP E.
LOW PRESSURE TRACKING NORTHEASTWARD FROM THE CENTRAL PLAINS THURSDAY
NIGHT THROUGH THE UPPER GREAT LAKES LATE FRIDAY AFTERNOON AND FRIDAY
NIGHT WILL BRING THE POTENTIAL FOR WIDESPREAD LIGHT TO MODERATE
SNOWFALL TO ALL OF UPPER MICHIGAN. THERE IS STILL PLENTY OF
DISCREPANCY...WITH THE 22/12Z ECMWF KEEPING MUCH OF THE PRECIP OVER
THE W THIRD TO HALF OF THE CWA. THE GFS IS A BIT MORE
GENEROUS...WITH A HEALTHY SWATH OF 0.1IN LIQUID. ADDED THE LIGHT TO
MODERATE SNOW POTENTIAL TO THE HWO FOR HOLIDAY TRAVELERS. RAIN MAY
MIX IN OVER LAKE MI FRIDAY AFTERNOON...BEFORE MUCH COOLER AIR PUSHES
IN ACROSS THE ENTIRE AREA FRIDAY NIGHT. 850MB TEMPS W AT 12Z
SATURDAY COULD BE AROUND -16C ON A FAVORABLE NW WIND...EXTENDING
SNOW OVER THE W INTO SUNDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 723 PM EST MON DEC 22 2014
DRIER AIR MOVING INTO THE AREA IN A SE FLOW HAS ALLOWED FOR A
TEMPORARY IMPROVEMENT IN CIGS EARLY THIS EVENING AT THE TAF SITES
WITH KSAW AND KIWD IMPROVING TO VFR. EXPECT CONDITIONS TO SLOWLY
DETERIORATE LATE TONIGHT AS SNOW WORKS INTO THE AREA OVERNIGHT INTO
TUESDAY WITH A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARDS THE
AREA. THERE WILL LIKELY BE TWO SURGES OF PRECIPITATION WITH THIS
LOW...THE FIRST COMING DURING THE OVERNIGHT HOURS AND THE SECOND
ARRIVING BY LATE MORNING OR EARLY AFTERNOON. THE SECOND WAVE WILL
PRODUCE THE HEAVIER SNOW WITH CONDITIONS LOWERING TO LIFR BY LATE
TUE MORNING AT ALL TAF SITES.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 400 PM EST MON DEC 22 2014
A LOW PRESSURE SYSTEM OVER THE MISSOURI RIVER VALLEY WILL LIFT
NORTHEAST ON TUESDAY THROUGH EASTERN UPPER MICHIGAN WHILE
WEAKENING. WINDS WILL TURN TO THE EAST-NORTHEAST TONIGHT AND
CONTINUE THROUGH TUESDAY. WHILE MOST LOCATIONS WILL SEE WINDS IN
THE 20-30KT RANGE...THERE MAY BE A FEW GALE FORCE GUSTS TO 35KTS
OVER WESTERN LAKE SUPERIOR. AS THE LOW CONTINUES TO WEAKEN ON
TUESDAY NIGHT...ANOTHER LOW WILL DEVELOP IN THE LOWER MISSISSIPPI
VALLEY. THIS LOW WILL QUICKLY LIFT NORTHEAST ON
WEDNESDAY...CROSSING LAKE HURON ON WEDNESDAY NIGHT AND MOVING INTO
NORTHERN QUEBEC ON THURSDAY. AT THIS TIME...EXPECT NORTHERLY WINDS
TO STAY BELOW 25KTS OVER LAKE SUPERIOR DURING THAT PERIOD. ANOTHER
LOW WILL TAKE SHAPE IN THE CENTRAL PLAINS ON THURSDAY NIGHT AND
THEN MOVE NORTHEAST THROUGH THE UPPER GREAT LAKES REGION ON FRIDAY
NIGHT. NORTHEAST WINDS UP TO 30 KNOTS ARE EXPECTED FRIDAY NIGHT INTO
SATURDAY BEHIND THIS LOW.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 1 AM EST /MIDNIGHT CST/ TO 7 PM EST
/6 PM CST/ TUESDAY FOR MIZ001>007-009>011-084-085.
WINTER WEATHER ADVISORY FROM 11 PM EST /10 PM CST/ THIS EVENING
TO 4 PM EST /3 PM CST/ TUESDAY FOR MIZ012>014.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...SRF
LONG TERM...KF
AVIATION...VOSS
MARINE...SRFHazardous weather outlook, Dec 22, 4:31 PM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
431 PM EST MON DEC 22 2014
MIZ001>007-009>011-084-085-231200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
431 PM EST MON DEC 22 2014 /331 PM CST MON DEC 22 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
SNOW WILL PUSH INTO THE AREA TONIGHT..WITH LIGHT AMOUNTS EXPECTED.
SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
EXPECT MODERATE SNOW ACCUMULATIONS TUESDAY. SNOW MAY MIX WITH RAIN OR
DRIZZLE AT TIMES OVER THE EAST HALF OF UPPER MICHIGAN TUESDAY
AFTERNOON. SLIPPERY TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY
DURING THE LATE MORNING THROUGH MID AFTERNOON HOURS. SEE THE LATEST
WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
LOW PRESSURE TRACKING NORTHEASTWARD FROM THE CENTRAL PLAINS THURSDAY
NIGHT THROUGH THE UPPER GREAT LAKES LATE FRIDAY AFTERNOON AND FRIDAY
NIGHT WILL BRING THE POTENTIAL FOR WIDESPREAD LIGHT TO MODERATE
SNOWFALL TO ALL OF UPPER MICHIGAN. STAY TUNED TO THE LATEST FORECASTS
FOR THIS DEVELOPING SYSTEM.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ012>014-231200-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
431 PM EST MON DEC 22 2014 /331 PM CST MON DEC 22 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
SNOW WILL PUSH INTO THE AREA TONIGHT..WITH LIGHT AMOUNTS EXPECTED.
THE SNOW MAY MIX WITH OR CHANGE TO ALL RAIN OVER SOUTHERN MENOMINEE
COUNTY AND ALONG LAKE MICHIGAN AROUND DAYBREAK TUESDAY. SEE THE LATEST
WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
EXPECT MODERATE SNOW ACCUMULATIONS TUESDAY. SNOW MAY MIX WITH RAIN OR
DRIZZLE AT TIMES OVER THE EAST HALF OF UPPER MICHIGAN TUESDAY
AFTERNOON...WITH MAINLY RAIN OVER FAR SOUTHERN MENOMINEE COUNTY
THROUGH THE DAY. SLIPPERY TRAVEL CONDITIONS ARE
EXPECTED...ESPECIALLY DURING THE LATE MORNING THROUGH MID AFTERNOON
HOURS. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
LOW PRESSURE TRACKING NORTHEASTWARD FROM THE CENTRAL PLAINS THURSDAY
NIGHT THROUGH THE UPPER GREAT LAKES LATE FRIDAY AFTERNOON AND FRIDAY
NIGHT WILL BRING THE POTENTIAL FOR WIDESPREAD LIGHT TO MODERATE
SNOWFALL TO ALL OF UPPER MICHIGAN. STAY TUNED TO THE LATEST FORECASTS
FOR THIS DEVELOPING SYSTEM.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-231200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
431 PM EST MON DEC 22 2014 /331 PM CST MON DEC 22 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FEW NORTHEASTERLY GALE FORCE GUSTS TO 35 KNOTS WILL BE POSSIBLE
OVER WESTERN LAKE SUPERIOR TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-231200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
431 PM EST MON DEC 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF
Winter Weather, Marquette
- When
- December 22, 9:00 PM EST to December 23, 4:30 PM EST
- Where
- Marquette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Snowfall totals over approximately 20 hours included 7.5 inches just west of Trowbridge Park in Marquette and 6.5 inches near National Mine.
Winter Weather, Delta
- When
- December 23, 8:00 AM EST to 8:00 PM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
The observer near Round Lake by the Delta-Alger County line measured 3.8 inches of snow in 12 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, December 22 to 23, 2014$49,000 · 1 in hail · 9 events
- Winter Weather in Virginia, December 22 to 23, 201423 events
- Winter Weather in West Virginia, December 22 to 23, 201411 events
- High Wind in Wyoming, December 22 to 23, 201450 kt wind · 11 events
- Winter Weather in Maryland, December 22 to 23, 20149 events
- Winter Storm in South Dakota, December 22 to 23, 20148 events
- Winter Storm and High Wind in New Mexico, December 22 to 23, 201458 kt wind · 8 events
- Dense Fog in West Virginia, December 22 to 23, 20145 events
- High Wind in South Dakota, December 22, 201456 kt wind · 3 events
- High Wind in Nebraska, December 22 to 23, 201457 kt wind · 3 events
- Dense Fog in Virginia, December 22 to 23, 20142 events
- Winter Weather in Pennsylvania, December 22, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552692, 552693.